Dietary recommendations for patients receiving chemotherapy

Maggie Hampshire RN, BSN, OCN
Last Modified: November 1, 2001

Share article


Question
Could you please send me some information on Chemotherapy & Diet? I believe that you have to have a special diet.  
Thank you


Answer
Maggie Hampshire RN, BSN, OCN OncoLink's Managing editor replies:

Chemotherapy does have an effect on a patients dietary intake. Someof the drugs given during the course of treatment can have the sideeffects of nausea, constipation, vomiting and diarrhea. For an overview of the side effects of chemotherapy and some guidelines on how tocombat these using dietary measures, please see the following document entitled Chemotherapy for Patients: Introductory Information.

Thank you for your interest in OncoLink


News
Vitamin D Deficiency Common in Breast Cancer Patients

Dec 18, 2014 - In premenopausal breast cancer patients who are undergoing adjuvant chemotherapy, vitamin D supplementation at even double the current recommended dietary allowance is too low to increase serum 25-hydroxyvitamin D to sufficient levels, according to a report published online ahead of print April 6 in the Journal of Clinical Oncology.



I Wish You Knew

The "C" word - why it's so scary and how can you cope?

View More



Blogs and Web Chats

OncoLink Blogs give our readers a chance to react to and comment on key cancer news topics and provides a forum for OncoLink Experts and readers to share opinions and learn from each other.




OncoLink OncoPilot

Facing a new cancer diagnosis or changing the course of your current treatment? Let our cancer nurses help you through!

Learn More